MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 08/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that r2p valve on the sheath was leaking during the case.The procedure was successful, and the patient was fine.Additional information was received on 27aug2019.The procedure performed was an arteriogram.The device was used to complete the case.The blood loss was less than 250cc's.
 
Additional Manufacturer Narrative
One 6fr destination sheath was returned for product evaluation.Visual inspection revealed that multiple kinks were observed on the sheath.Functional testing was performed.The sheath was subjected to leak testing.The distal end of the sheath was inserted into a 12 fr balloon.The distal end of the balloon was connected to a controlled air supply system.The 3-way stopcock (3wsc) was closed, and the air pressure was increased to 4.3 psi (equivalent to 222 mmhg).The setup was submerged underwater for approximately 30 seconds.No air bubbles were observed.A dilator for investigational purposes was then inserted into the sheath.This assembly was submerged in water, and no bubbles were detected for 30 seconds.The crosscut valve was dissected and observed under microscope; a small tear was seen at the center of the valve.The sheath inner lumen at the hub was also viewed under microscope and no damage was seen.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.Based on the investigation results it is likely that the dilator tip made a small tear in the valve while it was being inserted into the sheath.However, the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
R2P¿ DESTINATION SLENDER¿ GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key9083784
Report Number1118880-2019-00248
Device Sequence Number2700180
Product Code DYB
UDI-Device Identifier00389701011561
UDI-Public00389701011561
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K171491
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model NumberN/A
Device Catalogue NumberGS-R6ST1C15W
Device Lot NumberWF16
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2019
Initial Date Received by Manufacturer 08/23/2019
Supplement Date Received by Manufacturer10/03/2019
Initial Report FDA Received Date09/18/2019
Supplement Report FDA Received Date10/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GLIDEWIRE; METACROSS RX BALLOON; VIPER CATH 200CM